Texas, 2022Drought in Texas, March 1 to 31, 2022
March 1 to 31, 2022 · NWS SJT · 23 events in 23 counties and zones
The dry conditions rolled on through March resulting in severe to extreme drought conditions across much of the area.
Every event with a place to put it; 23 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The dry conditions rolled on through March resulting in severe to extreme drought conditions across much of the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Feb 28, 10:28 PM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Feb 28, 10:28 PM CST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1028 PM CST Mon Feb 28 2022
...New AVIATION...
.SHORT TERM...
(This evening through Tuesday)
Issued at 204 PM CST Mon Feb 28 2022
Warm and dry weather will persist as a quiet weather pattern sits
across the area. The only real mentionable weather is that a
general warming trend will continue. Look for low temperatures
tonight to be just below to right around normal. Slightly above
normal highs are forecast for tomorrow afternoon.
&&
.LONG TERM...
(Tuesday night through next Monday)
Issued at 147 PM CST Mon Feb 28 2022
A trend toward warmer temperatures will continue this week, with
highs rising into the upper 70s and lower 80s Friday and Saturday.
A long wave trough will be developing over the western United
States by late week. A stronger lee trough development will bring
breezy south winds by Friday and gusty west winds on Saturday (as
a surface trough moves east). The main concern will be elevated
fire weather concerns. South winds may approach critical values of
20 mph at times Friday, but minimum RH values generally stay
above 30 percent...and on Saturday, the RH minimums fall to 12 to
20 percent, but 20 foot winds are lower at 10 to 15 mph.
There is a slight chance of shower and thunderstorms Sunday,
mainly in the Big Country as the upper trough approaches, and
across West Central Texas Sunday night as a weak cold front moves
through. Slightly cooler but dry conditions are expected Monday
and Tuesday.
&&
.AVIATION...
(06Z TAFS)
Issued at 1027 PM CST Mon Feb 28 2022
VFR conditions will prevail through the next 24 hours. Winds will
remain under 10 knots tonight and tomorrow.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 38 71 39 74 / 0 0 0 0
San Angelo 38 72 40 75 / 0 0 0 0
Junction 33 73 37 75 / 0 0 0 0
Brownwood 33 71 37 74 / 0 0 0 0
Sweetwater 43 71 43 74 / 0 0 0 0
Ozona 36 70 39 72 / 0 0 0 0
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...41
LONG TERM....04
AVIATION...42
Hazardous weather outlook, Feb 28, 1:52 PM CST, 10 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
152 PM CST Mon Feb 28 2022
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-012000-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
152 PM CST Mon Feb 28 2022
This Hazardous Weather Outlook is for portions of west central
Texas.
.DAY ONE...This Afternoon and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
The threat for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
Drought, Haskell
- When
- March 1, 12:00 AM CST to March 31, 12:00 AM CST
- Where
- Haskell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.178, -99.730 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated severe to extreme drought conditions across Haskell County during March.
Drought, Throckmorton
- When
- March 1, 12:00 AM CST to March 31, 12:00 AM CST
- Where
- Throckmorton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.178, -99.212 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated severe to extreme drought conditions across Throckmorton County during March.
Drought, Fisher
- When
- March 1, 12:00 AM CST to March 31, 12:00 AM CST
- Where
- Fisher forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.743, -100.402 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated extreme to exceptional drought conditions across Fisher County during March.
Drought, Jones
- When
- March 1, 12:00 AM CST to March 31, 12:00 AM CST
- Where
- Jones forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.740, -99.879 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated severe to extreme drought conditions across Jones County during March.
Drought, Shackelford
- When
- March 1, 12:00 AM CST to March 31, 12:00 AM CST
- Where
- Shackelford forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.736, -99.354 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated severe to extreme drought conditions across Shackelford County during March.
Drought, Nolan
- When
- March 1, 12:00 AM CST to March 31, 12:00 AM CST
- Where
- Nolan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.304, -100.406 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated severe to extreme drought conditions across Nolan County during March.
Drought, Taylor
- When
- March 1, 12:00 AM CST to March 31, 12:00 AM CST
- Where
- Taylor forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.301, -99.890 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated moderate to severe drought conditions across Taylor County during March.
Drought, Callahan
- When
- March 1, 12:00 AM CST to March 31, 12:00 AM CST
- Where
- Callahan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.298, -99.373 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated moderate to severe drought conditions across Callahan County during March.
Drought, Sterling
- When
- March 1, 12:00 AM CST to March 31, 12:00 AM CST
- Where
- Sterling forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.828, -101.050 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated moderate to extreme drought conditions across Sterling County during March.
Drought, Runnels
- When
- March 1, 12:00 AM CST to March 31, 12:00 AM CST
- Where
- Runnels forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.831, -99.976 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated moderate to extreme drought conditions across Runnels County during March.
Drought, Coleman
- When
- March 1, 12:00 AM CST to March 31, 12:00 AM CST
- Where
- Coleman forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.773, -99.454 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated severe to extreme drought conditions across Coleman County during March.
Drought, Brown
- When
- March 1, 12:00 AM CST to March 31, 12:00 AM CST
- Where
- Brown forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.774, -99.000 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated severe drought conditions across Brown County during March.
Drought, Irion
- When
- March 1, 12:00 AM CST to March 31, 12:00 AM CST
- Where
- Irion forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.304, -100.982 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated moderate to severe drought conditions across Irion County during March.
Drought, Tom Green
- When
- March 1, 12:00 AM CST to March 31, 12:00 AM CST
- Where
- Tom Green forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.404, -100.462 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated moderate to extreme drought conditions across Tom Green County during March.
Drought, Concho
- When
- March 1, 12:00 AM CST to March 31, 12:00 AM CST
- Where
- Concho forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.327, -99.864 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated severe to extreme drought conditions across Concho County during March.
Drought, McCulloch
- When
- March 1, 12:00 AM CST to March 31, 12:00 AM CST
- Where
- McCulloch forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.199, -99.347 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated severe conditions across McCulloch County during March.
Drought, San Saba
- When
- March 1, 12:00 AM CST to March 31, 12:00 AM CST
- Where
- San Saba forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.155, -98.818 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated severe to extreme drought conditions across San Saba County during March.
Drought, Crockett
- When
- March 1, 12:00 AM CST to March 31, 12:00 AM CST
- Where
- Crockett forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.723, -101.412 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated severe drought conditions across Crockett County during March.
Drought, Schleicher
- When
- March 1, 12:00 AM CST to March 31, 12:00 AM CST
- Where
- Schleicher forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.897, -100.539 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated severe to extreme drought conditions across Schleicher County during March.
Drought, Sutton
- When
- March 1, 12:00 AM CST to March 31, 12:00 AM CST
- Where
- Sutton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.498, -100.538 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated severe drought conditions across Sutton County during March.
Drought, Menard
- When
- March 1, 12:00 AM CST to March 31, 12:00 AM CST
- Where
- Menard forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.890, -99.821 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated severe drought conditions across Menard County during March.
Drought, Kimble
- When
- March 1, 12:00 AM CST to March 31, 12:00 AM CST
- Where
- Kimble forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.487, -99.749 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated severe drought conditions across Kimble County during March.
Drought, Mason
- When
- March 1, 12:00 AM CST to March 31, 12:00 AM CST
- Where
- Mason forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.718, -99.226 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated severe drought conditions across Mason County during March.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Storm in Wisconsin, March 1 to 6, 2022$100,000 · 7 events
- Drought in Oklahoma, March 1 to 31, 202248 events
- Drought in New Mexico, March 1 to 31, 202241 events
- Drought in California, March 1 to 31, 202240 events
- Drought in Texas, March 1 to 31, 202238 events
- Drought in Texas, March 1 to 31, 202225 events
- Flood in Washington, March 1, 2022$25,000 · 1 event
- Drought in Texas, March 1 to 31, 202220 events
- Drought in Nebraska, March 1 to 31, 202220 events
- Drought in Texas, March 1 to 31, 202218 events
- Drought in Nebraska, March 1 to 31, 202218 events
- Drought in Montana, March 1 to 31, 202216 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1015983, 1015984, 1015985, 1015988, 1015989, 1015990, 1015992, 1015994, 1015996, 1015997, 1015998, 1015999, 1016000, 1016002, 1016003, 1016006, 1016007, 1016009, 1016012, 1016013, 1016014, 1016015, 1016016.